Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 12, 2007, 8:38 AM CDT for Allen County, Neosho County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 8:38 AM CDT (13:38 UTC)
- Expired
- Jun 12, 2007, 12:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Allen County, KS, Neosho County, KS
The radar
The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:40 AM CDT | FLASH FLOOD | 12 E Chanute, KS | NUMEROUS ROADS CLOSED DUE TO WATER FLOWING ACROSS THEM IN NORTHEAST PART OF COUNTY...INCLUDING PIATT ROAD NEAR ODENSE...AND U.S. HIGHWAY 59 ABOUT 3 MILES WEST OF STARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 121342 FFWICT KSC001-133-121745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 838 AM CDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEN COUNTY IN SOUTHEAST KANSAS. NEOSHO COUNTY IN SOUTHEAST KANSAS. * UNTIL 1245 PM CDT. * AT 825 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 1100 ROAD IN ALLEN COUNTY WAS CLOSED BETWEEN IDAHO ROAD AND HAWAII ROAD NORTH OF HUMBOLDT...DUE TO WATER FLOWING ACROSS THE ROAD. DOPPLER RADAR ESTIMATED BETWEEN 3 TO 5 INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF NEOSHO AND ALLEN COUNTIES SINCE LAST NIGHT...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH LIKELY. * LOCATIONS WITHIN THE WARNING INCLUDE... BASSETT...BRONSON...CHANUTE...EARLTON...ELSMORE...ERIE... GALESBURG...GAS...HUMBOLDT...IOLA...LA HARPE...MILDRED...MORAN... PETROLIA...SAVONBURG...ST. PAUL...STARK...THAYER...SOUTH MOUND... CHANUTE AIRPORT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLOOD WARNING IN EFFECT FOR THE AREA. LAT...LON 3738 9553 3738 9508 3803 9507 3804 9552 $$ DARMOFAL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 5:15 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 12, 5:15 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 515 AM CDT TUE JUN 12 2007 .UPDATE FOR AVIATION SECTION... .AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU TWO CONCERNS ARE LOW STRATUS AND CONVECTION CHANCES. SCATTERED THUNDERSTORMS OCCURRING ACROSS EASTERN KS EARLY THIS AM APPEAR IN ASSOCIATION WITH SUBTLE CONVERGENCE ALONG 850 TROF AXIS. MAY NEED A TEMPO TS GROUP AT CNU GIVEN LATEST RADAR TRENDS. AFTERNOON DIURNAL INSTABILITY ONCE AGAIN TO BE STRONG AND HARD TO RULE OUT ISOLATED CONVECTION JUST ABOUT ANYWHERE. WILL UTILIZE CB CLOUD GROUPS FOR NOW AT ALL SITES. LATER TONIGHT...CONVECTION CHANCES MAY INCREASE SOME WEST OF INTERSTATE 135 AS UPPER DISTURBANCE APPROACHES HIGH PLAINS FROM SOUTHERN ROCKIES. HOWEVER CONFIDENCE NOT HIGH ENOUGH FOR ANYTHING MORE THAN VCTS. LIGHT...VERY MOIST SOUTHEASTERLY UPSLOPE COMPONENT SHOULD CONTINUE TO YIELD SCATTERED-BROKEN STRATUS LAYERS ACROSS MUCH OF THE AREA THIS AM. OCCASIONAL IFR EXPECTED AT MOST SITES THRU ABOUT 15Z. JMC && .PREV DISCUSSION... /ISSUED 313 AM CDT TUE JUN 12 2007/ DISCUSSION... VERY DIFFICULT FORECAST AS CONCERNS CONTINUE TO CENTER ON PRECIPITATION CHANCES AND EFFECTS OF CONVECTIVE DEBRIS/CLOUD COVER ON TEMPERATURES. TODAY AND TONIGHT: UPPER LEVEL RIDGE IN PLACE OVER THE SOUTHERN PLAINS. TO THE WEST...UPPER LEVEL LOW MOVING OUT OF THE DESERT SOUTHWEST INTO THE SOUTHERN ROCKIES. MONSOONAL MOISTURE CHANNEL TRIGGERING THUNDERSTORMS THROUGH THE SOUTHERN AND CENTRAL HIGH PLAINS WITH A FEW STORMS ALSO RIDING UP OVER THE RIDGE AND MOVING ACROSS THE NORTHERN SECTIONS OF OUR FORECAST AREA. THINK THIS SCENARIO WILL CONTINUE THROUGH THE DAY WITH CHANCES OF THUNDERSTORMS. NOT TOO EXCITED ABOUT SEEING ANY OVER SOUTH CENTRAL KANSAS BUT CONSIDERING THE INSTABILITY WILL KEEP THE CURRENT FORECAST GOING WITH 25% POPS OR SO. TONIGHT THE UPPER LEVEL TROF AXIS IS EXPECTED TO MOVE INTO THE HIGH PLAINS WITH THE SURFACE BOUNDARY EXTENDING FROM THE CENTRAL DAKOTAS SOUTHWARD TO THE TEXAS PANHANDLE. CHANCES OF THUNDERSTORMS WILL INCREASE...ESPECIALLY ACROSS THE WESTERN SECTIONS OF OUR FORECAST AREA. WEDNESDAY AND THURSDAY: THIS TIME FRAME LOOKS TO BE OF THE BIGGEST CONCERN FOR THIS FORECAST PACKAGE. UPPER LEVEL TROF MOVES INTO THE PLAINS STATES. AT THE SURFACE...A BOUNDARY MOVES OUT OF THE HIGH PLAINS AND BECOMES NEARLY STATIONARY FROM WESTERN OKLAHOMA THROUGH CENTRAL KANSAS INTO THE UPPER MISSISSIPPI VALLEY. GFS PROGS 850 MB DEWPOINTS OF +14-16 DEGREES THROUGH THE CENTRAL PLAINS WHICH CERTAINLY WOULD GIVE AMPLE MOISTURE FOR HEAVY RAIN. HAVE INCREASED CHANCES OF PRECIPITATION FOR THIS TIME PERIOD AND WILL DO THE SAME WITH QPF. WITH THE QPF WE HAVE FORECASTED...TOTAL RAINFALL POTENTIAL FOR THE WEDNESDAY THROUGH THURSDAY TIME FRAME IS AROUND 2 INCHES FROM THE WESTERN SECTIONS OF NORTHEAST KANSAS INTO PARTS OF SOUTH CENTRAL KANSAS. WILL MENTION THE POTENTIAL FOR FLOODING IN THE HAZARDOUS WEATHER OUTLOOK. SPC HAS OUTLOOKED THE WESTERN PART OF OUR FORECAST AREA FOR THE POSSIBILITY OF SEVERE WEATHER WEDNESDAY AND WILL MENTION THAT AS WELL...ESPCIALLY THE POSSIBILITY OF MICRO-BURSTS. REST OF THE EXTENDED: FORECAST LOOKS TO BE ON TRACK. TROPICAL AIR MASS REMAINS IN PLACE OVER THE PLAINS STATES. WARM AND HUMID CONDITIONS WILL CONTINUE WITH A SLIGHT CHANCE OF MAINLY DIURNAL STORMS FOR SATURDAY ACROSS ALL AREAS AND SOUTHEAST KANSAS SUNDAY. AVIATION... FOR 06Z TAFS... STRATUS HAS DEVELOPED AGAIN ACROSS THE AREA...AND SUSPECT THAT IT WILL BE PERSISTENT AGAIN TONIGHT. LOCALIZED FOG LIKELY WITH MOIST/SATURATED UPSLOPE FLOW. RECENT INCREASE IN CONVECTION LIKELY DUE TO INCREASING LOW LEVEL JET. SUSPECT PESKY RAIN SHOWERS/THUNDERSTORM WILL CONTINUE OFF AND ON OVERNIGHT...WITH MAXIMUM TOWARDS DAYBREAK PER CLIMATOLOGICAL MAXIMUM. ISOLATED CONVECTION POSSIBLE ONCE AGAIN TOMORROW AFTERNOON/EVENING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 69 82 67 / 30 40 60 50 HUTCHINSON 86 69 82 65 / 30 50 60 60 NEWTON 86 69 82 66 / 30 40 60 50 ELDORADO 85 68 83 66 / 30 40 60 50 WINFIELD-KWLD 86 69 83 67 / 30 40 60 50 RUSSELL 86 68 80 62 / 30 50 60 60 GREAT BEND 86 68 80 63 / 30 50 60 60 SALINA 87 69 81 66 / 30 50 60 50 MCPHERSON 86 69 81 65 / 30 50 60 50 COFFEYVILLE 84 69 85 66 / 30 30 50 40 CHANUTE 84 68 85 66 / 30 30 50 40 IOLA 84 68 85 67 / 40 30 50 40 PARSONS-KPPF 84 69 85 66 / 30 30 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 4:50 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 450 AM CDT TUE JUN 12 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 450 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE AREA-WIDE TODAY AND TONIGHT. IN SOUTHEAST KANSAS RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGH THIS EVENING. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. ALSO THROUGH SOUTHEAST KANSAS...LOCALLY HEAVY RAINFALL IS POSSIBLE AND COULD AGGRAVATE THE FLOODING SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND WEDNESDAY NIGHT THUNDERSTORMS ARE AGAIN POSSIBLE. ACROSS SOUTH CENTRAL AND CENTRAL KANSAS A FEW OF THESE STORMS COULD BECOME SEVERE LATE WEDNESDAY AFTERNOON AND INTO THE NIGHT- TIME HOURS. STRONG WINDS...VERY HEAVY RAINFALL...AND HAIL UP TO THE SIZE OF QUARTERS WILL BE THE MAIN THREAT. LOCALIZED FLOODING IS ALSO POSSIBLE. THURSDAY SCATTERED THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...COULD AGAIN CAUSE FLOODING PROBLEMS. FRIDAY THROUGH MONDAY SCATTERED AFTERNOON AND NIGHT-TIME THUNDERSTORMS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ACROSS SOUTH CENTRAL AND CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ELDER
In the hours before
Local storm report, Jun 12, 7:02 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM FLOOD HUMBOLDT 37.81N 95.44W
06/12/2007 ALLEN KS LAW ENFORCEMENT
VERY HEAVY RAIN AND SEVERAL FLOODED ROADS
&&
ELDERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:20 PM CDT | Flash Flood Watch | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 64 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.